Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 22, 2011, 5:02 PM MDT for Colfax County, Harding County, Mora County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 22, 2011, 7:00 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colfax County, NM, Harding County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 173 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WGUS55 KABQ 222302
FFWABQ
NMC007-021-033-230100-
/O.NEW.KABQ.FF.W.0015.110722T2302Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 700 PM MDT
* AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 13 MILES EAST OF WAGON MOUND.
THE STORMS PRODUCING VERY HEAVY RAIN WERE TRAINING OVER THE
SAME AREA. RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN OVER
THE AREA. THIS WILL IMPACT HIGHWAYS 120 AND 271 AS WELL AS
COUNTY ROADS C31...C28 AND C29. HIGH AND FAST WATER FLOWS ARE
LIKELY IN CARRIZO CREEK...ALAMOSA CREEK AND ARROYO PUERTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
3627 10400
$$
342 follow-up statements
444
WGUS75 KABQ 230000
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT FRI JUL 22 2011
NMC007-021-033-230100-
/O.CON.KABQ.FF.W.0015.000000T0000Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-COLFAX-MORA-
600 PM MDT FRI JUL 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EASTERN
MORA...EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING
COUNTIES...
AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN WAGON MOUND
AND MILLS. THE STORMS PRODUCING VERY HEAVY RAIN WERE TRAINING OVER
THE SAME AREA. THIS WILL IMPACT HIGHWAYS 120 AND 271 AS WELL AS
COUNTY ROADS C31...C28 AND C29. HIGH AND FAST WATER FLOWS ARE
LIKELY IN CARRIZO CREEK...ALAMOSA CREEK AND ARROYO PUERTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS.
&&
LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
3627 10400
$$
34825
WGUS75 KABQ 230053
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
653 PM MDT FRI JUL 22 2011
NMC007-021-033-230103-
/O.EXP.KABQ.FF.W.0015.000000T0000Z-110723T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-COLFAX-MORA-
653 PM MDT FRI JUL 22 2011
...FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR EASTERN MORA...
EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3619 10400 3580 10419 3583 10493 3626 10461
3627 10400
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:10 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 3:10 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT FRI JUL 22 2011 .DISCUSSION... CURRENTLY...CONVECTION UNDERWAY BY LATE MORNING WILL EXPAND IN COVERAGE AND INCREASE INTENSITY THROUGH THE AFTERNOON. THETA E RIDGE LYING ROUGHLY CLAYTON TO SILVER CITY WITH PRECIPITABLE WATERS TOPPING AN INCH WILL CONTINUE FLASH FLOOD THREAT FOR BURN SCARS IN LINCOLN AND CATRON COUNTIES. EXPECTING REDUCED ACTIVITY THIS AFTERNOON OVER THE NORTH AND WEST...IN FAVOR OF SOMEWHAT INCREASED COVERAGE IN THE SOUTH AND EAST...WITH THUNDERSHOWERS LINGERING WELL INTO THE EVENING WITH AMPLE INSTABILITY TO WORK WITH. MODELS...CHALLENGING TASK TO PULL SUBTLE DAY TO DAY CHANGES OUT OF BROAD STORY...WITH SUCH SMALL CHANGES KEY TO LOCATING CONVECTION AND PRECIPITATION INTENSITY. BROAD RIDGE REMAINING OVER SOUTHERN U.S. WITH CORE OVER THE VIRGINIA TIDEWATER...AND LONG LOBE EXTENDING SOUTH AND WEST TO BAJA CALIFORNIA. HURRICANE DORA WILL SIT OFF THE SOUTHERN TIP OF BAJA CALIFORNIA AND MOVE PARALLEL AND OFFSHORE OF THE BAJA COASTLINE THROUGH THE WEEKEND AS IT WEAKENS INTO A TROPICAL DEPRESSION BY MONDAY. ALTHOUGH A NON PLAYER IN THE NEW MEXICO WEATHER PICTURE...A DENT IN THE SOUTHWESTERN MARGINS OF THE RIDGE STRUCTURE MAY OPEN THE DOOR TO ADDITIONAL NORTHBOUND MOISTURE OUT OF MEXICO INTO NEW MEXICO FOR THE WEEKEND. WITH THE RIDGE CORE REDEVELOPING LONG A DENVER TO DALLAS AXIS AS THE WORK WEEK GETS UNDERWAY...MOISTURE ADVECTION WILL SHIFT WEST IN TURN TO THE ARIZONA BORDER COUNTRY. RIDGE CORE WILL RETREAT BACK TO THE OHIO VALLEY THROUGH MIDWEEK...WITH ASSOCIATED EASTWARD SHIFT IN SHOWER COVERAGE AND MOISTURE ADVECTION...AND THIS BASIC ARRANGEMENT LOOKS LIKE IT MAY HOLD THROUGH THE FOLLOWING WEEKEND TO KEEP NEW MEXICO BATHED IN SOME SEMBLANCE OF MONSOONAL FLOW. NEAR TERM...TONIGHT THROUGH MONDAY...CONVECTION CONTINUING WELL INTO THE EVENING...WITH AXIS OF GREATEST COVERAGE AND INTENSITY LINING UP ALONG A RUIDOSO TO CLAYTON LINE FOR THE EVENING...WITH SCATTERED THUNDERSTORMS ELSEWHERE EXCEPT THE NORTHWEST PLATEAU AND CHUSKA MOUNTAINS LYING IN DRIER AIR. LITTLE CHANGE TO OVERNIGHT TEMPERATURE PROFILES. PRECIPITABLE WATERS WELL OVER AN INCH WILL SUPPORT DOWNPOURS AND ASSOCIATED LOCAL FLOODING AS THE CHIEF THREAT GOING PAST SUNSET TOWARD MIDNIGHT TONIGHT. FOR SATURDAY...RIDGE LOBE OVER NEW MEXICO WITH SOMEWHAT LIMITED NORTHBOUND MOISTURE ADVECTION...AND CONVECTION WILL OPERATE IN RECYCLE MODE OF IN PLACE MOISTURE FOR THE DAY. MOST FAVORED SHOWER COVERAGE AND INTENSITY MOSTLY ALONG SANGRE DE CRISTO AND CENTRAL MOUNTAIN SLOPES AND OVER ADJACENT PLAINS TO THE EAST...AND BROADLY OVER THE SOUTHERN HALF OF THE STATE SOUTH OF INTERSTATE 40. DEEPENING SURFACE LOW OVER NORTHEAST CORNER OF THE STATE MAY PROVIDE SOME ADDITIONAL FOCUS FOR SOME BROADER COVERAGE OF DOWNPOURS AND SOME TALLER STORMS OVER THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS. LOW LEVEL WINDS BACKING SLIGHTLY TO THE SOUTHEAST WILL IMPART INCREASING UPSLOPE COMPONENT AND SUBTLE SHIFT IN FOCUS FOR CONVECTIVE INITIATION DURING THE DAY. TEMPERATURE PROFILES BASICALLY STEADY. FOR SUNDAY...MODEST WESTWARD EXPANSION OF RIDGE CORE WILL RETURN SUNDAY CONVECTIVE FOCUS BACK TO THE CENTRAL AND WEST...WITH MOST FAVORED AREAS ALONG THE SPINE OF THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL MOUNTAIN CHAIN. EXPECTING INCREASED COVERAGE OVER THE RIO GRANDE VALLEY...THE CONTINENTAL DIVIDE...AND ARIZONA BORDER COUNTRY. WITH PRECIPITABLE WATERS REMAINING OVER AN INCH...HEAVIER DOWNPOURS RETURN TO THE SOUTHWEST MOUNTAINS AND THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. LOW LEVEL WINDS BACKED OFF THE SOUTHEAST WILL PROVIDE ADDED UPSLOPE MECHANICS TO AID IN CONVECTIVE DEVELOPMENT...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN AND SOUTHEAST FACING SLOPES OF THE CONTINENTAL DIVIDE. TEMPERATURE PROFILES REMAINING ESSENTIALLY STEADY FOR YET ANOTHER DAY. FOR MONDAY...RIDGE CORE MAINTAINING STRENGTH AND POSITIONED OVER CENTRAL NEW MEXICO...WITH SURFACE LOW STARTING TO TAKE SHAPE OVER THE FOUR CORNERS. SOUTHERLY FLOW WILL HELP MOVE A LITTLE MORE MOISTURE IN FROM MEXICO...WITH MONDAY CONVECTIVE COVERAGE AGAIN FAVORING CENTRAL AND WEST WITH REDUCED ACTIVITY IN THE EAST. LITTLE CHANGE TO TEMPERATURES. OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE CORE GRADUALLY SHIFTING EASTWARD THROUGH THE HEART OF THE WORK WEEK...WITH SHOWER FOCUS SHIFTING EASTWARD ACROSS NEW MEXICO IN TURN. LOW LEVEL FLOW SHIFT TO MORE SOUTHWESTERLY AND WESTERLY COMPONENT WILL HELP TAP MOISTURE OVER ARIZONA AND MOVE IT EASTWARD INTO NEW MEXICO. WITH PRECIPITABLE WATERS REMAINING NEARLY AN INCH...OR MORE TO THE SOUTH AND EAST...DOWNPOURS AND ASSOCIATED FLASH FLOODING ISSUES WILL REMAIN A CONCERN THROUGH THE UPCOMING WORK WEEK. SHY && .AVIATION... PRIMARY FOCUS FOR GREATEST STORM COVERAGE WILL BE GENERALLY ALONG THE ERN SLOPES OF THE CENTRAL MTN CHAIN. LOCALLY HEAVY RAINFALL AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. MVFR/BRIEF IFR VIS/CIGS AND MTN OBSCURATIONS ARE POSSIBLE IN STRONGER STORMS. FEWER COVERAGE OF STORMS ARE LIKELY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MTN CHAIN...WHERE GUSTY WINDS UP TO 45KTS COUPLED WITH BLOWING DUST MAY REDUCE VISIBILITIES UNDER TWO MILES. STORMS WILL MOVE INTO THE ERN PLAINS LATER THIS AFTERNOON AND EVENING AND WILL IMPACT KTCC/KROW TAF SITES. ACTIVITY SHOULD START TO DWINDLE AFTER SUNSET WITH A FEW LINGERING SHOWERS AFTER MIDNIGHT. ANTICIPATE MID- LEVEL CLOUD COVER OVER PORTIONS CENTRAL/ERN NM OVERNIGHT. UPCOMING SHIFT MAY NEED MONITOR FOR A POTENTIAL EAST CANYON WIND WITHIN THE RIO GRANDE VALLEY THIS EVENING. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER && .FIRE WEATHER... BEST THREAT FOR THUNDERSTORM COVERAGE WILL BE ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. DRIER AIRMASS HAS SQUASHED THE HOPES FOR CONVECTION WEST OF THE CONTINENTAL DIVIDE WITH ISOLD TO LOCALLY SCATTERED COVERAGE FROM THE DIVIDE TO THE CENTRAL MTN CHAIN. GUSTY OUTFLOW WINDS WILL BE ENHANCED ACROSS THIS REGION DUE TO INVERTED-V SOUNDINGS. ACTIVITY WITHIN THE CENTRAL ZONES WILL SLOWLY WALK EAST INTO THE ERN PLAINS BY LATE AFTERNOON/EVENING. EXPECT THE INTENSITY AND COVERAGE OF STORMS TO DWINDLE AFTER SUNSET...WITH A FEW SHOWERS BEYOND MIDNIGHT. OVERNIGHT RECOVERIES SHOULD BE GOOD TO MARGINALLY EXCELLENT...ESPECIALLY WHERE HEAVY RAIN OCCURS TODAY. THE EXCEPTION WILL BE IN THE NW/WC ZONES WHERE RECOVERIES WILL BE POOR TO FAIR. A REPEAT PERFORMANCE IS EXPECTED FOR SATURDAY WITH THE BEST THREAT FOR STORMS ALONG THE ERN SLOPES OF THE CENTRAL MTS. HEAVY RAINFALL WILL BE A THREAT ONCE AGAIN...PARTICULARLY FOR THE WHITE/DONALDSON BURN SCARS. ACTIVITY BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MTS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY/ERRATIC OUTFLOWS DUE TO AN INVERTED-V SOUNDING PROFILE. BY SUNDAY...THE UPPER LEVEL RIDGE THAT HAS BEEN PARKED OVER THE REGION WILL SHIFT NORTH. THIS WILL ALLOW A MORE ELY COMPONENT TO DEVELOP ALOFT...MIGRATING THE MOISTURE PLUME WESTWARD. BEST CHANCES FOR CONVECTION WILL BE FOCUSED FROM THE NRN MOUNTAINS TO THE UPPER GILA REGION...WITH MORE WETTING RAINS LIKELY. THIS WILL ALSO RESULT IN BETTER OVERNIGHT RECOVERIES IN WRN NM. THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL DIG A LITTLE DEEPER FOR EARLY NEXT WEEK...SHOVING THE UPPER HIGH EASTWARD. THIS MAY KEEP THE BEST THREAT FOR PCPN THROUGH MID-WEEK ACROSS WRN/CENTRAL NM. UPR LEVEL PATTERN MAY TRANSITION BACK TO A RECYCLE MODE FOR NEXT WEEKEND AS HIGH RETROGRADES TOWARD THE LAND OF ENCHANTMENT. DPORTER DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 96 63 95 / 5 5 5 20 DULCE........................... 51 90 55 88 / 20 10 10 30 CUBA............................ 55 89 56 88 / 40 20 20 40 GALLUP.......................... 54 89 55 89 / 5 10 10 20 EL MORRO........................ 51 85 51 84 / 20 20 20 30 GRANTS.......................... 56 89 57 89 / 30 20 20 30 QUEMADO......................... 54 87 55 86 / 20 20 20 30 GLENWOOD........................ 63 92 63 90 / 30 30 30 30 CHAMA........................... 50 84 53 81 / 20 10 20 40 LOS ALAMOS...................... 62 85 62 85 / 30 20 30 40 PECOS........................... 58 83 59 84 / 50 40 40 50 CERRO/QUESTA.................... 53 84 55 83 / 20 20 30 40 RED RIVER....................... 50 75 51 72 / 30 40 40 50 ANGEL FIRE...................... 49 77 49 73 / 40 50 40 60 TAOS............................ 56 89 56 86 / 10 10 20 30 MORA............................ 55 83 56 80 / 50 40 40 50 ESPANOLA........................ 61 93 62 92 / 10 10 30 30 SANTA FE........................ 62 88 61 88 / 30 20 40 50 SANTA FE AIRPORT................ 63 91 64 90 / 30 20 30 40 ALBUQUERQUE FOOTHILLS........... 66 93 66 92 / 30 20 30 30 ALBUQUERQUE HEIGHTS............. 71 95 70 94 / 30 10 30 30 ALBUQUERQUE VALLEY.............. 69 95 69 95 / 30 10 20 30 ALBUQUERQUE WEST MESA........... 67 95 67 95 / 30 10 20 30 LOS LUNAS....................... 67 96 66 95 / 30 10 20 30 RIO RANCHO...................... 65 94 64 94 / 30 10 20 30 SOCORRO......................... 67 96 67 96 / 30 20 30 30 SANDIA PARK/CEDAR CREST......... 61 89 60 88 / 40 30 40 50 TIJERAS......................... 61 91 62 91 / 40 30 40 50 MORIARTY/ESTANCIA............... 56 89 56 89 / 50 40 40 50 CLINES CORNERS.................. 61 86 61 86 / 60 50 40 40 GRAN QUIVIRA.................... 63 90 63 90 / 60 40 40 30 CARRIZOZO....................... 66 91 66 92 / 50 30 30 30 RUIDOSO......................... 60 83 59 83 / 50 40 40 30 CAPULIN......................... 61 91 61 88 / 40 40 30 50 RATON........................... 62 93 62 91 / 40 30 30 30 SPRINGER........................ 63 92 63 92 / 40 30 30 30 LAS VEGAS....................... 60 86 60 87 / 50 40 40 40 CLAYTON......................... 68 94 68 94 / 40 20 30 20 ROY............................. 65 89 66 89 / 60 30 40 30 CONCHAS......................... 73 96 73 96 / 60 30 40 10 SANTA ROSA...................... 69 95 69 95 / 50 30 30 10 TUCUMCARI....................... 72 99 72 98 / 40 30 30 20 CLOVIS.......................... 69 95 69 95 / 20 20 20 10 PORTALES........................ 71 96 70 96 / 20 20 20 10 FORT SUMNER..................... 72 97 73 97 / 40 30 30 10 ROSWELL......................... 71 99 71 98 / 30 10 10 10 PICACHO......................... 63 94 64 93 / 50 20 20 10 ELK............................. 60 87 60 87 / 50 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-526-539. && SHY/46
Hazardous weather outlook, Jul 22, 5:50 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT FRI JUL 22 2011 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED SLOW MOVING STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. GUYER/KW
In the hours before
Local storm report, Jul 22, 12:07 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1207 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 5 WNW COCHITI LAKE 35.66N 106.42W
07/21/2011 SANDOVAL NM NWS EMPLOYEE
THERE WAS AN INITIAL PUSH OF FOUR FEET OF WATER AND
DEBRIS IN PERALTA CANYON NEAR FOREST SERVICE ROAD 266
AROUND 2 PM MDT. BY 3 PM MDT... THE FLOW WAS TWO TO TWO
AND A HALF FEET DEEP AND 15 TO 20 FEET WIDE.
&&
EVENT NUMBER ABQ1101182
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:49 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jul 22, 3:55 AM MDT | Flash Flood Watch | ABQ | 16 hr | |
| Jul 22, 1:08 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Jul 22, 1:25 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 22, 1:43 PM MDT | Flash Flood Warning | ABQ | Lincoln | 2 hr |
| Jul 22, 1:56 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 4 hr |
| Jul 22, 2:12 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln | 2 hr |
| Jul 22, 2:38 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Jul 22, 3:01 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 89 min |
| Jul 22, 3:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| Jul 22, 4:22 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.